MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 8X27IN 0 S/A MO-4 CR; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 8X27IN 0 S/A MO-4 CR; SUTURE, ABSORBABLE, SYNTHETIC
Model Number VCPP71D
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Component code: (b)(4) device not returned.This is a combination product, and the event has been reviewed for both the suture and the triclosan.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The following information was requested, but unavailable: was the needle found broken/ bent / are the metal fragments of the needle that were found in the package? what was the name of the initial procedure? no procedure info available.What was the procedure date? unknown.Do you have any photos of the metal fragments noted on one of the needles? no.Were the suture seals on the foil still intact when the package was opened? unknown.A manufacturing record evaluation was performed for the finished device lot, and no non-conformance's were identified.Trade name: (b)(4) active ingredient(s): triclosan.Dosage form: suture/solid/parenteral.Strength: 275 g/m.
 
Event or Problem Description
It was reported that the patient underwent an unknown procedure on an unknown date and suture was to be used.During the procedure, when the suture was opened there were metal fragments noted on one of the needles.Another like device was used to complete the procedure.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 06/15/2021.H6 component code: g07002 - no device problem found.Additional information: this is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803.Part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H3 evaluation: h3 investigation summary: a package of suture needles, labeled as (b)(4), was submitted for fractographic evaluation.The component was identified as product code vcpp71d.It was requested to assess the fracture mode of the failure.The needles were new and not fractured; therefore, no further analysis was performed.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.The evaluation of (b)(4) revealed the needles were unfractured.Trade name - irgacare®.Active ingredient(s) ¿ triclosan.Dosage form ¿ suture/solid/parenteral.Strength ¿ = 275 ¿g/m.

Brand Name
VCL+ VIO 8X27IN 0 S/A MO-4 CR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key11857938
Report Number2210968-2021-04774
Device Sequence Number3962075
Product Code GAM
UDI-Device Identifier10705031056862
UDI-Public10705031056862
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2025
Device Model NumberVCPP71D
Device Catalogue NumberVCPP71D
Device Lot NumberQCMBDH
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/02/2021
Initial Date Received by Manufacturer 04/23/2021
Supplement Date Received by Manufacturer06/02/2021
Initial Report FDA Received Date05/20/2021
Supplement Report FDA Received Date06/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1